Alert archive / North Carolina / Special Marine Warnings in 2004
Special Marine Warning 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special marine warning at Jun 7, 2004, 6:35 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2004, 6:35 PM EDT (22:35 UTC)
- Expired
- Jun 7, 2004, 7:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special marine warning went out at Jun 7, 2:45 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 7, 2:45 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 245 PM EDT MON JUN 7 2004 .SRT TERM...BULK OF THE CONVECTION SO FAR TODAY HAS BEEN OVER THE SOUTHERN TIER WHERE SEA BRZ INTERACTED WITH WEAK BNDRY. THIS ACTVTY WILL LIKELY SHIFT SLOWLY W AND N AS SEA BRZ TRIES TO MOVE INLAND. OVERALL THINK BY 8 PM SHLD START TO WEAKEN SO PLAN ON GOING WITH 20 POP OVERNIGHT. WL KEEP POP GOING ALL NIGHT AS MUCH LIKE LAST NIGHT COULD SEE SOME CONVECTION CONT WITH PLENTY OF MOISTURE AND SOME CONVERGENCE ALONG OUTFLOW OR THE WEAK BNDRY. MDLS STILL SHOW SOME SIGNS OF WEAK BNDRY OVER AREA TUE...HOWEVER SEE NO FORCING ALOFT SO PLAN ON CONT LOW CHC POPS AS ACTVTY COULD DEVELOP MOST ANYWHERE ALONG LOCALIZED CONVERGENCE. LITTLE CHANGE TO TEMPS WITH HIGHS AGAIN CPL DGRS EITHER SIDE OF 85. && .LONG TERM...WED THROUGH MON. NOT MUCH CHANGE ON WED WITH HIGHEST POPS AGAIN DURING AFTN ALONG SEA BREEZE. ON THU FRONT WILL BE APPROACHING FROM THE N AND GFS SHOWS A LITTLE DEEPER MOISTURE AND BETTER LOW LVL WINDS...WL CONT CHCY POPS. BEST CHC OF RAIN LOOKS TO BE FRI AS BACKDOOR FRONT DROPS SLOWLY S ACRS REGION. FOR NOW WILL KEEP POPS IN CHC RANGE HOWEVER MAY HAVE TO INCRS THESE LATER. FRONT NOT PROGGED TO MOVE TOO FAR S BEFORE STALLING AND AND THIS WILL KEEP THREAT OF SHRA/TSRA GOING THROUGH THE WEEKEND. FRONT LIFTS BACK N OF REGION EARLY NEXT WEEK HOWEVER ANOTHER COLD FRONT WILL BE APPROACHING FROM THE NW SO WL KEEP CHC OF MAINLY AFTN PRECIP GOING. WL COOL TEMPS A BIT FRI/SAT N WHERE FLOW EXPECTED TO GO NE. && .AVIATION...EXPECT TEMPORARY MVFR CIG/VSBY WITH WDLY SCT TSTMS THE REMAINDER OF THE AFTN UNTIL LATE EVENING OTHERWISE VFR CONDITIONS UNTIL AFT 06Z WHEN THERE COULD BE SOME AREAS OF IFR CIGS/VSBY WHERE SHRA/TSTMS OCCUR. && .MARINE...A NEARLY STATIONARY BOUNDARY AT 18Z EXTENDED FROM NEAR EMERALD ISLE TO JUST S OF OREGON INLET WITH A VERY WEAK PRES GRADIENT ACROSS THE REGION. EXPECT WINDS TO BE 15 KT OR LESS UNTIL THU AFTN WHEN GRADIENT TIGHTENS UP AHEAD OF COLD FRONT THAT IS EXPECTED TO MOVE THROUGH FRI. OUTSIDE OF CONVECTION EXPECT SEAS TO AVERAGE 3 FT OR LESS UNTIL THU AFTN INTO THU NIGHT WHEN THEY COULD BUILD TO 5 FT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. RF/WS
Hazardous weather outlook, Jun 7, 4:50 AM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 450 AM EDT MON JUN 7 2004 NCZ029-044>047-079>081-090>095-098-103-080848- BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC- LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC- OUTER BANKS DARE NC-PAMLICO NC-PITT NC-TYRRELL NC-WASHINGTON NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK... EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND... HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE... KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...ORIENTAL...PLYMOUTH...SNOW HILL... SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW... WASHINGTON AND WILLIAMSTON 450 AM EDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY HEAVY RAINFALL ACROSS NORTHERN PARTS OF THE AREA COULD PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JC
In the hours before
Special weather statement, Jun 7, 12:47 PM EDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1247 PM EDT MON JUN 7 2004 NCZ095-071800- CARTERET NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BEAUFORT...CEDAR ISLAND... EMERALD ISLE...HARKERS ISLAND AND MOREHEAD CITY 1247 PM EDT MON JUN 7 2004 AN EAST-WEST LINE OF SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAINFALL STRETCHED ACROSS CARTERET COUNTY FROM JUST WEST OF NEWPORT TO NEAR CEDAR ISLAND. THE HEAVY RAINFALL WILL PRODUCE RAIN AMOUNTS OF FROM 1 TO 3 INCHES CAUSING MINOR LOCALIZED FLOODING AND PONDING OF WATER ON ROADWAYS. IF YOU HEAR THUNDER, MOVE INSIDE A STURDY BUILDING BECAUSE LIGHTNING KILLS. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR ANOTHER HOUR OR SO. THE TORNADO WARNING FOR CARTERET COUNTY EXPIRED AT 1245 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. WS
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:40 AM EDT | Special Marine Warning | MHX | 65 min | |
| Jun 7, 11:53 AM EDT | Tornado Warning | MHX | Carteret | 52 min |
| Jun 7, 6:01 PM EDT | Tornado Warning | MHX | Carteret | 29 min |
Nearby
Special Marine Warnings in North Carolina, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.